# SDR USA2002F00001

- Difficulty date: May 6, 2002
- Submitted: May 15, 2002
- Operation: Air carrier
- Aircraft: N530AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 24412
- System (JASC): 3425 · Integrated Flight System
- Part: Adi
- Part number: 7725005009
- Condition: Failed
- Location: Cockpit
- Part time: 31,920 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ON DESCENT, AT APPROXIMATELY 13,000 FEET, THE CAPTAIN SMELLED SMOKE IN THE COCKPIT ON HIS SIDE, WHEREAS HE FOUND HIS ADI HAD FILLED WITH SMOKE.  THERE WAS NOT AN IMPEDIMENT OF VISION IN THE COCKPIT, SMOKE WAS CONTAINED TO THE SIDE OF THE ADI GLASS BEHIND THE GAUGE.  CREW FOLLOWED QUICK REFERENCE HANDBOOK PROCEDURES AND THE CIRCUIT BREAKER POPPED ON ITS OWN.  THE SMOKE AND SMELL BEGAN TO DIMINISH.  FLIGHT LANDED AND TAXIED TO THE GATE UNDER ITS OWN POWER.  AN EMERGENCY WAS DECLARED BY THE CAPTAIN.  MAINTENANCE REMOVED AND REPLACED THE CAPTAINS ADI AND PERFORMED FUNCTIONAL CHECK PER MM.  FUNCTIONAL CHECK GOOD.
